Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Cardiology
Volume 2017, Article ID 8507096, 4 pages
https://doi.org/10.1155/2017/8507096
Case Report

FOLFOX Induced Takotsubo Cardiomyopathy Treated with Impella Assist Device

1Internal Medicine, University of Miami, Palm Beach Regional Consortium, Atlantis, FL, USA
2Cardiology, University of Miami, Palm Beach Regional Consortium, Atlantis, FL, USA

Correspondence should be addressed to Swethika Sundaravel; moc.liamg@inirahakihtews

Received 16 January 2017; Accepted 26 February 2017; Published 7 March 2017

Academic Editor: Markus Ferrari

Copyright © 2017 Swethika Sundaravel et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Prasad, A. Lerman, and C. S. Rihal, “Apical ballooning syndrome (Tako-Tsubo or stress cardiomyopathy): a mimic of acute myocardial infarction,” American Heart Journal, vol. 155, no. 3, pp. 408–417, 2008. View at Publisher · View at Google Scholar · View at Scopus
  2. H. T. H. Sato, T. Uchida, K. Dote, and M. Ishihara, “Tako-tsubo-like left ventricular dysfunction due to multivessel coronary spasm,” in Clinical Aspect of Myocardial Injury: From Ischemia to Heart Failure, K. Kodama, K. Haze, and M. Hori, Eds., pp. 56–64, Kagakuhyoronsha Publishing, Tokyo, Japan, 1990. View at Google Scholar
  3. C. Templin, J. R. Ghadri, J. Diekmann et al., “Clinical features and outcomes of takotsubo (stress) cardiomyopathy,” The New England Journal of Medicine, vol. 373, pp. 929–938, 2015. View at Publisher · View at Google Scholar
  4. G. Segalini, R. Labianca, G. D. Beretta et al., “Cardiotoxicity of 5-fluorouracil. Personal cases and review of the literature,” Giornale Italiano di Cardiologia, vol. 17, no. 9, pp. 781–785, 1987. View at Google Scholar
  5. M. Gianni, F. Dentali, A. M. Grandi, G. Sumner, R. Hiralal, and E. Lonn, “Apical ballooning syndrome or takotsubo cardiomyopathy: a systematic review,” European Heart Journal, vol. 27, no. 13, pp. 1523–1529, 2006. View at Publisher · View at Google Scholar · View at Scopus
  6. P. Tsibiribi, J. Descotes, C. Lombard-Bohas et al., “Cardiotoxicity of 5-fluorouracil in 1350 patients with no prior history of heart disease,” Bull Cancer, vol. 93, no. 3, pp. E27–E30, 2006. View at Google Scholar · View at Scopus
  7. T. Südhoff, M.-D. Enderle, M. Pahlke et al., “5-Fluorouracil induces arterial vasocontractions,” Annals of Oncology, vol. 15, no. 4, pp. 661–664, 2004. View at Publisher · View at Google Scholar · View at Scopus
  8. S. A. Jensen and J. B. Sørensen, “Risk factors and prevention of cardiotoxicity induced by 5-fluorouracil or capecitabine,” Cancer Chemotherapy and Pharmacology, vol. 58, no. 4, pp. 487–493, 2006. View at Publisher · View at Google Scholar · View at Scopus
  9. C. Schober, E. Papageorgiou, A. Harstrick et al., “Cardiotoxicity of 5-fluorouracil in combination with folinic acid in patients with gastrointestinal cancer,” Cancer, vol. 72, no. 7, pp. 2242–2247, 1993. View at Publisher · View at Google Scholar · View at Scopus
  10. C. Kosmas, M. S. Kallistratos, P. Kopterides et al., “Cardiotoxicity of fluoropyrimidines in different schedules of administration: a prospective study,” Journal of Cancer Research and Clinical Oncology, vol. 134, no. 1, pp. 75–82, 2008. View at Publisher · View at Google Scholar · View at Scopus
  11. M. A. Ozturk, O. Ozveren, V. Cinar, B. Erdik, and B. Oyan, “Takotsubo syndrome: an underdiagnosed complication of 5-fluorouracil mimicking acute myocardial infarction,” Blood Coagulation and Fibrinolysis, vol. 24, no. 1, pp. 90–94, 2013. View at Publisher · View at Google Scholar · View at Scopus
  12. K. Knott, N. Starling, S. Rasheed et al., “A case of Takotsubo syndrome following 5-fluorouracil chemotherapy,” International Journal of Cardiology, vol. 177, no. 2, pp. e65–e67, 2014. View at Publisher · View at Google Scholar · View at Scopus
  13. A. Polk, M. Vaage-Nilsen, K. Vistisen, and D. L. Nielsen, “Cardiotoxicity in cancer patients treated with 5-fluorouracil or capecitabine: a systematic review of incidence, manifestations and predisposing factors,” Cancer Treatment Reviews, vol. 39, no. 8, pp. 974–984, 2013. View at Publisher · View at Google Scholar · View at Scopus
  14. M. W. Saif, M. M. Shah, and A. R. Shah, “Fluoropyrimidine-associated cardiotoxicity: revisited,” Expert Opinion on Drug Safety, vol. 8, no. 2, pp. 191–202, 2009. View at Publisher · View at Google Scholar · View at Scopus
  15. C. Basselin, T. Fontanges, J. Descotes et al., “5-fluorouracil—induced tako-tsubo—like syndrome,” Pharmacotherapy, vol. 31, no. 2, article 226, 2011. View at Publisher · View at Google Scholar · View at Scopus
  16. K. Becker, J. F. Erckenbrecht, D. Häussinger, and T. Frieling, “Cardiotoxicity of the antiproliferative compound fluorouracil,” Drugs, vol. 57, no. 4, pp. 475–484, 1999. View at Publisher · View at Google Scholar · View at Scopus
  17. M. F. Sorrentino, J. Kim, A. E. Foderaro, and A. G. Truesdell, “5-fluorouracil induced cardiotoxicity: review of the literature,” Cardiology Journal, vol. 19, no. 5, pp. 453–458, 2012. View at Publisher · View at Google Scholar · View at Scopus
  18. T. Hamid, J. Eichhöfer, D. Fraser et al., “Use of the impella left ventricular assist device as a bridge to recovery in a patient with cardiogenic shock related to takotsubo cardiomyopathy,” Journal of Clinical & Experimental Cardiology, vol. 4, no. 5, article 246, 2013. View at Publisher · View at Google Scholar
  19. M. Cena, F. Karam, R. Ramineni, W. Khalife, and A. Barbagelata, “New impella cardiac power device used in patient with cardiogenic shock due to nonischemic cardiomyopathy,” International Journal of Angiology, vol. 25, no. 4, pp. 258–262, 2016. View at Publisher · View at Google Scholar
  20. M. Seyfarth, D. Sibbing, I. Bauer et al., “A randomized clinical trial to evaluate the safety and efficacy of a percutaneous left ventricular assist device versus intra-aortic balloon pumping for treatment of cardiogenic shock caused by myocardial infarction,” Journal of the American College of Cardiology, vol. 52, no. 19, pp. 1584–1588, 2008. View at Publisher · View at Google Scholar · View at Scopus